Alert archive / Nebraska / Tornado Warnings in 2006
Tornado Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Mar 30, 2006, 1:43 PM CST for Pierce County, Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2006, 1:43 PM CST (19:43 UTC)
- Expired
- Mar 30, 2006, 2:30 PM CST
- In force
- 47 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Pierce County, NE
The radar
The Omaha radar (KOAX), 140 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 1:55 PM CST | HAIL 1 | Pierce, NE | |
| Mar 30, 2:01 PM CST | HAIL 0.25 | 1 W Hadar, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 301943 TOROAX NEC139-302030- /O.NEW.KOAX.TO.W.0003.060330T1943Z-060330T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 143 PM CST THU MAR 30 2006 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... PIERCE COUNTY IN NORTHEAST NEBRASKA * UNTIL 230 PM CST * AT 140 PM CST...RADAR INDICATED A SEVERE STORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR HADAR...OR ABOUT 9 MILES NORTHWEST OF NORFOLK...MOVING NORTH AT 45 MPH. * THE TORNADO WILL BE NEAR... 7 MILES EAST OF OSMOND AROUND 155 PM CST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4209 9769 4209 9742 4240 9739 4236 9765 $$ DEE
2 follow-up statements
000 WWUS53 KOAX 302025 RRA SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 225 PM CST THU MAR 30 2006 NEC139-302030- /O.CON.KOAX.TO.W.0003.000000T0000Z-060330T2030Z/ PIERCE NE- 225 PM CST THU MAR 30 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR PIERCE COUNTY... AT 224 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTH OF MCLEAN...OR ABOUT 19 MILES NORTH OF NORFOLK...MOVING NORTH AT 40 MPH. THE TORNADO WILL BE NEAR... MCLEAN BY 230 PM CST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. LAT...LON 4209 9769 4209 9742 4240 9739 4236 9765 $$ DEE
000 WWUS53 KOAX 302033 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 234 PM CST THU MAR 30 2006 NEC139-302044- /O.EXP.KOAX.TO.W.0003.000000T0000Z-060330T2030Z/ PIERCE NE- 234 PM CST THU MAR 30 2006 ...THE TORNADO WARNING FOR PIERCE COUNTY EXPIRED AT 230 PM CST... THE WARNING WHICH WAS IN EFFECT HAS EXPIRED. SEVERE STORMS HAVE EXITED THE WARNED AREA. MONITOR NOAA WEATHER RADIO...LOCAL RADIO...TELEVISION OR CABLE TV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 4209 9769 4209 9742 4240 9739 4236 9765 $$ DEE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Mar 30, 1:38 PM CST, 5 minutes earlier.
Area forecast discussion, Mar 30, 1:38 PM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 138 PM CST THU MAR 30 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY. IMMEDIATE CONCERNS WILL BE ONGOING CONVECTION. CURRENTLY UNDER A MODERATE RISK WITH A TORNADO WATCH OUT FOR THE SOUTHEAST PORTION OF THE FORECAST AREA. LATEST SURFACE ANALYSIS HAS THE DOUBLE-BARRELED LOW PRESSURE SYSTEM FM SD THRU NC KS. 50S TO LOWER 60S DEWPOINTS ARE STREAMING NORTHWARD AND SHEAR/INSTABILITY PARAMETERS ARE BEING MAXIMIZED OVER SOUTHEAST NEBRASKA. THIS AREA WILL BE THE FOCUS...SHIFTING INTO SW IOWA AS THE SFC LOW LIFTS NORTHEAST INTO SOUTHERN MINNESOTA OVERNIGHT. WILL CONTINUE TO MONITOR SHORT TERM SITUATION FOR ADDITIONAL WATCHES AND WARNINGS INTO THIS EVENING WITH NUMEROUS STORMS ON THE 88D. HEAVY RAIN ALSO A CONSIDERATION WITH THE STORMS PUTTING DOWN GOOD RAINS. WRAPAROUND PRECIPITATION FOR THE NORTHEAST PORTIONS OF THE FORECAST AREA OVERNIGHT AND FRIDAY MORNING. COOLER TEMPERATURES FOR FRIDAY WITH DECREASING WINDS AND SFC HIGH PRES BUILDING IN. LOOK FOR GRADUAL CLEARING WITH THE SUBSIDENCE AND DRYING. LOW PRESSURE DEVELOPS OVER SOUTHEAST COLORADO SATURDAY. MAY SEE SOME ELEVATED SHOWERS OR SPRINKLES. CUT BACK ON THE POPS A LITTLE. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. DISCUSSION WILL BE SHORT IN ANTICIPATION OF SHORT TERM CONVECTION THIS AFTN. ONLY MINOR TWEAKS MADE...IN PARTICULAR HAVE PULLED POPS MONDAY NIGHT AND TUESDAY. DYNAMICS NOT ALL THAT FAVORABLE AND MOISTURE RETURN NOT QUITE ESTABLISHED YET. OTHERWISE...HAVE KEPT THUNDER CHANCES GOING DAYS 6 & 7. FAMILIAR SCENARIO SETTING UP WITH MREF DEVELOPING WRN CONUS SYSTEM EJECTING EASTWARD INTO THE PLAINS BY THURSDAY AND EVENTUALLY INDUCING SURFACE LOW OVER HIGH PLAINS...AND ASSOCIATED BOUNDARIES CROSSING THROUGH THE CWA. BOTTOM LINE IS THAT PCPN & STRONG STORMS LOOK FAVORABLE DAYS 6 AND 7. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY/EASTLACK
Hazardous weather outlook, Mar 30, 10:29 AM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1029 AM CST THU MAR 30 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-310000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1029 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. ALL OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS THAT ARE SOUTH OF INTERSTATE 80 WILL HAVE THE HIGHEST POTENTIAL FOR ISOLATED TORNADOES...AND THESE STORMS ARE MORE LIKELY DURING THE EARLY AND MID AFTERNOON HOURS. THE STORMS WILL MOVE TO THE NORTHEAST AT 40 TO 50 MPH AND SHOULD HAVE FAIRLY LOW CLOUD BASES. SPOTTER GROUPS SHOULD BE PREPARED TO ACT QUICKLY. THE SEVERE WEATHER IS THE RESULT OF INTENSE LOW PRESSURE TRACKING FROM SOUTH CENTRAL NEBRASKA INTO NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. INTENSE LOW PRESSURE WILL TRACK FROM SOUTHEAST NEBRASKA INTO SOUTHERN IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING. A CONFERENCE CALL WILL TAKE PLACE AT 11 AM CST. NIETFELD
In the hours before
Local storm report, Mar 30, 1:03 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
103 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL PETERSBURG 41.85N 98.08W
03/30/2006 E0.75 INCH BOONE NE LAW ENFORCEMENT
&&
CZAPOTOCLocal storm report, Mar 30, 1:08 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
108 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 4 NE HALLAM 40.58N 96.73W
03/30/2006 E0.75 INCH LANCASTER NE PUBLIC
HAIL COVERING THE GROUND. HAILED FOR FIVE MINUTES.
&&
CZAPOTOCLocal storm report, Mar 30, 1:13 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
113 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL LINCOLN 40.82N 96.69W
03/30/2006 M0.88 INCH LANCASTER NE AMATEUR RADIO
AT 66TH AND O STREET
&&
DEWALDLocal storm report, Mar 30, 1:26 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
126 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL LINCOLN 40.82N 96.69W
03/30/2006 M0.75 INCH LANCASTER NE AMATEUR RADIO
AT 70TH AND A STREET.
&&
DEWALDLocal storm report, Mar 30, 1:33 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
133 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL LINCOLN 40.82N 96.69W
03/30/2006 E1.50 INCH LANCASTER NE BROADCAST MEDIA
AT 30TH AND ADAMS.
&&
DEWALDLocal storm report, Mar 30, 1:40 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
140 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 2 S DAVEY 40.95N 96.67W
03/30/2006 E0.75 INCH LANCASTER NE PUBLIC
&&
CZAPOTOCThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:18 AM CST | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 27 min |
| Mar 30, 6:56 AM CST | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 34 min |
| Mar 30, 7:01 AM CST | Severe Thunderstorm Warning | OAX | Douglas | 28 min |
| Mar 30, 8:16 AM CST | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 29 min |
| Mar 30, 8:51 AM CST | Severe Thunderstorm Warning | OAX | Saunders | 24 min |
| Mar 30, 10:29 AM CST | Severe Thunderstorm Warning | OAX | Boone | 46 min |
| Mar 30, 10:45 AM CST | Severe Thunderstorm Warning | OAX | Dodge | 28 min |
| Mar 30, 11:12 AM CST | Severe Thunderstorm Warning | OAX | Antelope, Madison | 33 min |
| Mar 30, 11:23 AM CST | Severe Thunderstorm Warning | OAX | Pierce | 52 min |
| Mar 30, 11:36 AM CST | Severe Thunderstorm Warning | OAX | Knox | 39 min |
| Mar 30, 11:40 AM CST | Severe Thunderstorm Warning | OAX | Wayne | 37 min |
| Mar 30, 11:46 AM CST | Severe Thunderstorm Warning | OAX | Madison | 33 min |
| Mar 30, 11:54 AM CST | Severe Thunderstorm Warning | OAX | Boone | 51 min |
| Mar 30, 12:04 PM CST | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 26 min |
| Mar 30, 12:12 PM CST | Severe Thunderstorm Warning | OAX | Cedar | 48 min |
| Mar 30, 12:14 PM CST | Severe Thunderstorm Warning | OAX | Pierce | 46 min |
| Mar 30, 12:23 PM CST | Severe Thunderstorm Warning | OAX | Lancaster, Saline | 37 min |
| Mar 30, 12:29 PM CST | Severe Thunderstorm Warning | OAX | Antelope | 46 min |
| Mar 30, 12:29 PM CST | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 31 min |
| Mar 30, 12:36 PM CST | Severe Thunderstorm Warning | OAX | Dodge | 39 min |
| Mar 30, 12:44 PM CST | Severe Thunderstorm Warning | OAX | Boone | 46 min |
| Mar 30, 12:58 PM CST | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 47 min |
| Mar 30, 1:00 PM CST | Severe Thunderstorm Warning | OAX | Cedar | 45 min |
| Mar 30, 1:06 PM CST | Severe Thunderstorm Warning | OAX | Pierce | 39 min |
| Mar 30, 1:18 PM CST | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 29 min |
| Mar 30, 1:22 PM CST | Severe Thunderstorm Warning | OAX | Madison | 23 min |
| Mar 30, 1:30 PM CST | Severe Thunderstorm Warning | OAX | Boone | 45 min |
| Mar 30, 1:31 PM CST | Severe Thunderstorm Warning | OAX | Saunders | 44 min |
| Mar 30, 1:34 PM CST | Severe Thunderstorm Warning | OAX | Platte | 41 min |
| Mar 30, 1:43 PM CST | Severe Thunderstorm Warning | OAX | Lancaster | 16 min |
| Mar 30, 1:45 PM CST | Severe Thunderstorm Warning | OAX | Cedar | 45 min |
| Mar 30, 1:47 PM CST | Tornado Warning | OAX | Platte | 43 min |
| Mar 30, 1:50 PM CST | Severe Thunderstorm Warning | OAX | Cass, Otoe | 25 min |
| Mar 30, 1:52 PM CST | Severe Thunderstorm Warning | OAX | Madison | 38 min |
| Mar 30, 1:52 PM CST | Severe Thunderstorm Warning | OAX | Douglas, Washington | 23 min |
| Mar 30, 2:03 PM CST | Tornado Warning | OAX | Platte | 42 min |
| Mar 30, 2:11 PM CST | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 34 min |
| Mar 30, 2:14 PM CST | Tornado Warning | OAX | Pierce | 31 min |
| Mar 30, 2:22 PM CST | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 17 min |
| Mar 30, 2:31 PM CST | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 29 min |
| Mar 30, 2:32 PM CST | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 58 min |
| Mar 30, 2:33 PM CST | Severe Thunderstorm Warning | OAX | Butler | 42 min |
| Mar 30, 2:38 PM CST | Severe Thunderstorm Warning | OAX | Colfax | 41 min |
| Mar 30, 2:40 PM CST | Severe Thunderstorm Warning | OAX | Stanton | 27 min |
| Mar 30, 2:44 PM CST | Severe Thunderstorm Warning | OAX | Gage | 31 min |
| Mar 30, 2:46 PM CST | Severe Thunderstorm Warning | OAX | Cuming | 51 min |
| Mar 30, 2:56 PM CST | Severe Thunderstorm Warning | OAX | Johnson | 34 min |
| Mar 30, 3:08 PM CST | Severe Thunderstorm Warning | OAX | Lancaster | 25 min |
| Mar 30, 3:11 PM CST | Tornado Warning | OAX | Thurston | 34 min |
| Mar 30, 3:15 PM CST | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 33 min |
| Mar 30, 3:18 PM CST | Severe Thunderstorm Warning | OAX | Pawnee | 27 min |
| Mar 30, 3:19 PM CST | Severe Thunderstorm Warning | OAX | Cass, Otoe | 41 min |
| Mar 30, 3:22 PM CST | Severe Thunderstorm Warning | OAX | Burt | 38 min |
| Mar 30, 3:27 PM CST | Severe Thunderstorm Warning | OAX | Washington | 33 min |
| Mar 30, 3:30 PM CST | Tornado Warning | OAX | Douglas, Saunders | 30 min |
| Mar 30, 3:46 PM CST | Severe Thunderstorm Warning | OAX | Sarpy | 29 min |
| Mar 30, 3:52 PM CST | Tornado Warning | OAX | Douglas, Sarpy | 23 min |
| Mar 30, 3:59 PM CST | Severe Thunderstorm Warning | OAX | Washington | 16 min |
Nearby
Tornado Warnings in Nebraska, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.